<< back
Parameter-free velocity-dependent one-scale model for domain walls

P. P. Avelino

We develop a parameter-free velocity-dependent one-scale model for the evolution of the characteristic length L and root-mean-square velocity σv of standard domain wall networks in homogeneous and isotropic cosmologies. We compare the frictionless scaling solutions predicted by our model, in the context of cosmological models having a power law evolution of the scale factor a as a function of the cosmic time t (a∝tλ, 0<λ<1), with the corresponding results obtained using field theory numerical simulations. We show that they agree well (within a few %) for root-mean-square velocities σv smaller than 0.2c (λ≥0.9), where c is the speed of light in vacuum, but significant discrepancies occur for larger values of σv (smaller values of λ). We identify problems with the determination of L and σv from numerical field theory simulations which might potentially be responsible for these discrepancies.

Astrophysics - Cosmology and Nongalactic Astrophysics; General Relativity and Quantum Cosmology; High Energy Physics - Phenomenology; High Energy Physics - Theory

Physical Review D
Volume 101, Issue 2
2020 January

>> ADS>> DOI

Faculdade de Ciências da Universidade de Lisboa Universidade do Porto Faculdade de Ciências e Tecnologia da Universidade de Coimbra
Fundação para a Ciência e a Tecnologia COMPETE 2020 PORTUGAL 2020 União Europeia